Only registered users are allowed to post. To register, please click here

Should you have any problem in posting, registering, or login, please do not hesitate to contact the admin at Marshall.centre(at)gmail(dot)com. In the subject, please use "Help needed for www.helico.com"

Advertisement is not allowed. While we encourage discussion, please try not to promote your website, goods, or unproven treatment here.

This is a non-profit website. We will try our best to help anyone that has question about H. pylori and their treatment. We shall provide the most accurate answer about H. pylori. You can help us by clicking here to keep this forum alive.

Some useful guides
How to post in the forum?
Management of Helicobacter pylori infection—the Maastricht V/Florence Consensus Report
The 5th Chinese Helicobacter treatment consensus
How long should I wait before doing follow up breath/stool test?

If you are confirmed with H. pylori, in your convenient time, please help us with the symptoms survey that you are experiencing.
Symptoms survey
(contributed by frostyfeet)


此网站免费然您阅读。若想分享心得或提问,请先注册
若有困难注册,请联络站长 Marshall.centre(at)gmail(dot)com。标题请用 "Help needed for www.helico.com"
此网站不允许打广告。我们欢迎任何的讨论。但尽量不要推销没医学根据的网站,商品或治疗方案。
此网站是非盈利网站。我们会尽最大能力提供任何有关幽门螺杆菌的讯息。您的捐款可以让我们继续帮助更多的病人。

指南
如何贴文?
欧洲幽门螺杆菌治疗共识 5
第五次全国幽门螺杆菌感染处理共识报告
用药后,多久以后可以再做吹气测试?

Help - Worried about triple therapy

The cure of Hp usually requires antibiotics. Other things have been tried and have a weaker effect.

Moderators: Toni, barjammar, luci2010, Ondek-Expert, kkimura

Post Reply
uk_worried_guy
Posts: 3
Joined: Sun Sep 11, 2011 11:15 pm

Help - Worried about triple therapy

Post by uk_worried_guy »

Dear All,

so I got diagnosed with H.Pylori back in July (stool test) the symptom has mainly been indigestion - no ulcers noted so far. I had tried a lot of different routes of treatment (diet, exercise, homeopathy) but found that the indigestion kept coming back and my work/stress levels dont really help. the doctor then prescribed triple therapy (omeprazole, metronidazole and amoxicillin) saying the h.pylori could be causing this. I managed ONE DAY on the treatment before the side effects had me basically bed-ridden, I was drowsy - really bad diarrhea (watery) and a LOT of gas (throughout stomach) causing pain. the doctor told me stop and go back in to try a different antibiotic combination.

I am, to be honest, a little worried because:

a) im not sure if im going to be able to cope with those side effects?
b) from reading the forums it seems a lot of people who have triple-therapy find their condition worsens afterwards? or find WEEKS of stomach problems afterwards?

Await your feedback.

itsSarahyay1
Posts: 13
Joined: Tue Jun 21, 2011 6:20 am

Re: Help - Worried about triple therapy

Post by itsSarahyay1 »

Honestly, your best bet of getting rid of the h pylori is the antibiotics. The side effects suck believe me I know i was on antibiotics for a whole year straight trying to get rid of this thing, but the antibiotics are the only thing that has helped the horrible condition I was in before them. The side effects were bad the first few days, but I stuck with it because I wanted the h pylori gone. What helped me wat pepto bismol. I would take it 20 min before the antibiotics and it helped a lot.

Sadly you have to feel worse before you can feel better, but you will most likely feel a whole lot better after the antibiotics. So my advice is take the antibiotics and hang in there, you WILL feel better. =]

Good luck!

uk_worried_guy
Posts: 3
Joined: Sun Sep 11, 2011 11:15 pm

Re: Help - Worried about triple therapy

Post by uk_worried_guy »

Thank you so much for the note. How long was it after the treatment before you started to feel better? Did you notice a big improvement? My doctor told me (today) to stop the antibiotics and wait to get an endoscope test to investigate (and confirm) what's going on... Because the antibiots basically had me in bed they want to make sure they know what they're fighting. I have a BIG expedition in about a month and a half abroad with a team trekking - part of me thinks maybe I should wait till after the trip before I get it treated properly?

Helico_expert
Site Admin
Posts: 3751
Joined: Wed Mar 02, 2011 7:20 am

Re: Help - Worried about triple therapy

Post by Helico_expert »

the side effects differ among people. it's unfortunate you are suffering more of the side effects.

normally, you'll need a week or two after eradication to feel better. that is if the antibiotic works. it takes such a long time to recover because your stomach is too used to being with H. pylori. Also, it needs time to recover from all the inflammation H. pylori creates.

you have two options.
A. continue the current antibiotic. ignore the side effects. all you need is a week of suffering. unless you are really in pain.
B. change a set of antibiotic and hope you have less side effects.

I would suggest if possible you finish the antibiotic and wait for a month for a follow up breath test. if you were tested negative, congratulation! you escape the endoscopy. if positive, dont worry, endoscopy will tell you what's the next step.

take note of the antibiotics you are taking now.
see what is the new set of antibiotics.

uk_worried_guy
Posts: 3
Joined: Sun Sep 11, 2011 11:15 pm

Re: Help - Worried about triple therapy

Post by uk_worried_guy »

Hi There,

Thank you for your replies... the combination I was on (metronidazole, amoxicillin, omeprazole) certainly interfered a LOT more than I could put up with - there was quite a lot of pain from gas and so forth. I am 6wks away from going away on a major expedition (for 3.5wks) so am thinking it could (potentially) be a better idea to leave the triple-therapy until after I get back in case the side-effects of the medication are still there? The GP suggested I have to wait now till my stomach recovers before trying new antibiotics or, indeed, trying a different option.

Do let me know your thoughts?

itsSarahyay1
Posts: 13
Joined: Tue Jun 21, 2011 6:20 am

Re: Help - Worried about triple therapy

Post by itsSarahyay1 »

I agree with helico_expert try a different combination of antibiotics to see if the side effects are better. Also try what I suggested if you like....take pepto bismol 20 min before taking the antibiotics. It was the only thing that helped. As for your trip maybe you should wait until after because the antibiotics can cause you to feel tired, and you can't be in the sun with some.

Hope you feel better, and all goes well.

Helico_expert
Site Admin
Posts: 3751
Joined: Wed Mar 02, 2011 7:20 am

Re: Help - Worried about triple therapy

Post by Helico_expert »

if you think you cannot tolerate the side effects, then you should stop and wait till you come back from your expedition and start all over again.

the treatment plan is like a little experiment.
if A fail, try B. if B fail, try C and D and E.

unfortunately the side effects usually get worse from A to E.

endoscopy is good if they take a biopsy and culture the bacteria and test for the exact antibiotic.
that will save some of the trial of antibiotics.

GayCol
Posts: 1
Joined: Tue Dec 11, 2012 1:38 pm

Re: Help - Worried about triple therapy

Post by GayCol »

You could try a simple little product called Slippery Elm, which is a powder that you mix in water. It's not a cure, but it coats all of you digestive system (from the mouth to the intestines) and is apparently is very soothing to the whole area. It gave me great relief before I started the triple therapy. It does taste like cardboard though!

Yes I too have been very sick on the triple therapy. One more day to go and then I am going on a product called saccharomyces cerevisiae for one week, followed by probiotics for a week (puts the good bacteria back after the triple therapy). If that doesn't help I'm going to go on Echinacea for a couple of weeks, as my doctor said the current research suggests that echinacea strengthens the immune system. After that its back to the Slippery elm as a general precaution. This is all a bit alternative but I think it all helps. Anything to get rid of the little critter!

GayCol

Toronto_Guy
Posts: 1
Joined: Thu May 30, 2013 12:45 am

Re: Help - Worried about triple therapy

Post by Toronto_Guy »

Hello Helico_expert:

thanks for all of your input in regards to Helico. On end of March, 2013 I was diagnosed and found H-pylori. I had given antibiotics for 14 days. I had attacked by dirreah after 3 days of start medication and I finished 8 days and then went to see GP. GP told to stop taking antibiotics and start over. I started again and just finished it a week ago with dirreah. Whats your opinion about taking antibiotics and having dirreah at the that time?

Helico_expert
Site Admin
Posts: 3751
Joined: Wed Mar 02, 2011 7:20 am

Re: Help - Worried about triple therapy

Post by Helico_expert »

diarrhea is the common side effect of antibiotics. you dont have to stop unless it is severe. But you did great, lasted 8 days. you may not need to start all over again. how about stop for 3-4 weeks, do a breath test, then decide if you need to start the antibiotics again.

Post Reply

Return to “Treatment for Helicobacter 幽门螺杆菌治疗”